Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online
Ask a Urologist   »  

Have chronic UTI's, blood in every UA creatinine level 2.4. What does this mean?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I have chronic UTI's, blood in every UA, Creatinine level is 2.4. What does this mean?
Posted Wed, 28 Nov 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. G.Srinivasan 40 minutes later
Hi

Welcome to XXXXXXX and thanks or your query.

Blood in the urine could be one of the several reasons.
1.     UTI - infection in the urinary tract.
2.     Stones in the urinary tract.
3.     Tumor in the urinary tract.
4.     Other rare CAUSES.

Serum creatinine of 2.4 is really high.
This could either mean
1.     Medical renal disease - due to long standing DIABETES, HYPERTENSION or other rare causes.
2.     Urological causes like stones in both kidneys/ ureters, stone in a single kidney/ ureter or other rare causes.

You need detailed evaluation of the cause and that would be done by UROLOGIST/ NEPHROLOGIST.
Kindly do not delay and pls. see one of them a.s.a.p.

Regards
DR GS
Above answer was peer-reviewed by
 
Follow-up: Have chronic UTI's, blood in every UA creatinine level 2.4. What does this mean? 3 hours later
I had a CT scan today along with an ultrasound. That's when I also found out about the creatinine level. At that level they would not use contrast for the CT.

I've also noticed the last several months that at times my urine is "foamy". I'm not sure what relation that has in all this.

Also, since February of this year I have been having a lot of edema in my lower extremities. I am being treated by my cardiologist with Lasix. I take 80mg - 2 times a day as needed (weight checked daily).

I have a CD with both tests done today that is available for viewing.

I'd like to know what's going on.

Thank you.
 
 
Answered by Dr. G.Srinivasan 5 hours later
Hi,

Welcome Back.

Foamy urine could mean UTI.

Pls let your cardiologist know the values of serum creatinine, as LASIX in a dose of what you get may itself be damaging to the kidneys. I understand that it was started before the levels of creatinine were known. The dose of Lasix may have to be modified.
For all you know, the edema could be due to poor function of the kidneys and hence excess water accumulation.
There may NOT be significant cardiac problem that would require Lasix otherwise ( with all respects and regards to your treating cardiologist).

THE NEXT STEP IS TO DO SERUM ELECTROLYTES AND TREAT HIGH POTASSIUM LEVELS, WHICH IF found to he HIGH and left UNTREATED, CAN CAUSE CARDIAC ARREST.

Kindly fix an early appointment with a NEPHROLOGIST.

Regards
DR GS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor